Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online
Ask a Urologist   »  

Could enlarged prostate be the reason for hematuria with urine retention?

User rating for this question
Very Good
Answered by

Practicing since : 1991
Answered : 1415 Questions
My husband had twice gross hematuria with blood clots. CT scan was done-no kidney stone, bladder normal, no mass.Found enlarged prostate.Second hematuria was very gross with urine retention.He was 3 days in hospital for flushing.Next week he will have cystoscopy.Could this be because of enlarge prostate?
Posted Thu, 26 Dec 2013 in Urinary and Bladder Problems
Answered by Dr. G.Srinivasan 28 minutes later
Brief Answer: Prostate enlargement is a possible cause---------- Detailed Answer: Welcome to the forum. I understood the history, thanks to your description. Since major issues like stones or mass have been ruled out by CT SCAN, Cystoscopy is usually done to detect small lesions in the bladder and to have a look at the prostate which is on the way. If no lesion is detected in the bladder and the prostate is enlarged and occlusive, then, TREATMENT needs to be directed to the prostate. You are welcome for further queries if any! Truly
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor